Sign in to follow this  
Followers 0

accutane Transition: Doxycycline To Accutane

1 post in this topic

Posted · Report post

I have been on Doxycycline twice in the past 2 years for mild facial acne and moderate cystic acne on my back.  I paired it with Tretinoin the first time and Epiduo the second round (which I am on now).  I am two months into the Doxy this time and my dermatologist has decided to swtich to accutane at the 3 month mark.  I will be going through a 5 month course of accutane.  My questions is, since I am experiencing a pretty bad initial breakout from doxycycline right now on my back/chest (and very little IB on my face), should I expect an even worse initial breakout from accutane?  Has anyone gone through this trainsition that can say from experience?


Of course my hopes are that all the purging on my back right now will make the accutane IB less drastic, but preparing for the worst really scares me if it's going to get even worse than it is right now.  The acne I was getting on my back before doxy was very persistant and dime sized red/inflamed/hard bumps.  With the doxy they have become about quarter sized, more frequent, and hurt to even put a shirt on (I am female...).  Plus, they are coming in places I wasn't having them before, which I understand is normal for the initial breakout.


I guess I am hoping someone has gone through this same transition from doxy to accutane and can give me a little relief that I am going through worst right now.  Through my research I haven't found anyone that says they have done this.

Share this post

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
Followers 0